MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE SUBCUTANEOUS ENERGY RECEIVER

ORTHOFIX SRL FITBONE SUBCUTANEOUS ENERGY RECEIVER
Catalog Number 60001780
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On february 2023 orthofix srl acquired from wittenstein intens gmbh, the fitbone¿ system, for intramedullary lengthening of the femur and tibia.Therefore, orthofix srl is now managing post-market surveillance for fitbone devices, also for the ones manufactured and released to the market by wittenstein intens gmbh.As reference code and serial number fo the device involved in this event were not disclosed, it is not possible to determine if it was manufactured by wittenstein intens gmbh or orthofix srl.Technical evaluation: the device involved in this event has not yet been received by orthofix srl.Orthofix srl is strictly in contact with the local distributor to have the device concerned.The technical evaluation will be performed as soon as the device becomes available.As soon as the results of the investigation are available, orthofix srl will provide a follow up report.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6).Surgeon's name: (b)(6).Product code and serial number: unidentified.Date of initial surgery: on (b)(6) 2024.Application site: femur left.Surgery description: hip distalization.Patient information: 27-year-old, female, 59 kg, 164 cm, previous health condition: healthy problem observed during: into treatment/post-operative.Event description: no motor function.The cable of the receiver wrapped around the intramedullary nail, resulting in a loss of function.This has to do with the special surgical technique for hip distalisation and is no primary malfunction of the fitbone.The reporting form also indicated: the device failure caused adverse effects on patient.The initial surgery was completed with the device.The event did not lead to a delay in the duration of the surgical procedure.An additional surgery was required: performed on 16/05/2024 to change the nail copy of x-ray images is available.Patient current health condition: problem based on the connecting device.No problem with fitbone.The treatment was successfully finished.Distributor ref: may 2024 munich.Orthofix srl ref: (b)(4).
 
Event or Problem Description
The information provided by the local distributor indicates: - hospital name: (b)(6) - surgeon's name: prof.(b)(6).- product code and serial number: unidentified - date of initial surgery: (b)(6) 2024 - application site: femur left - surgery description: hip distalization - patient information: 27-year-old, female, 59 kg, 164 cm, previous health condition: healthy - problem observed during: into treatment/post-operative - event description: no motor function.The cable of the receiver wrapped around the intramedullary nail, resulting in a loss of function.This has to do with the special surgical technique for hip distalisation and is no primary malfunction of the fitbone.The reporting form also indicated: - the device failure caused adverse effects on patient - the initial surgery was completed with the device - the event did not lead to a delay in the duration of the surgical procedure - an additional surgery was required: performed on (b)(6) 2024 to change the nail - copy of x-ray images is available - patient current health condition: problem based on the connecting device.No problem with fitbone.The treatment was successfully finished.Distributor ref: may 2024 munich orthofix srl ref:(b)(4).
 
Additional Manufacturer Narrative
Technical evaluation and conclusions a technical evaluation of the complained device was not performed as it was not returned to orthofix srl.Considering the information provided by the distributor, i.E.: -loss of function of the nail was due to do the special surgical technique for hip distalisation and no primary malfunction of the fitbone -the patient successfully finalized the treatment, it is likely that the issue notified is related to application rather than to a malfunction or deterioration in the device performance.Nevertheless, as it was not possible to verify the device explanted, it is not possible to identify a root cause for the issue notified.In case further information or the device concerned are provided, orthofix will finalize the investigation.Orthofix continues monitoring the devices on the market.

Brand Name
FITBONE SUBCUTANEOUS ENERGY RECEIVER
Common Device Name
FITBONE SUBCUTANEOUS ENERGY RECEIVER
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key21514865
Report Number9680825-2025-00007
Device Sequence Number12764065
Product Code HSB
UDI-Device Identifier18053340344692
UDI-Public18053340344692
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60001780
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale
Patient Weight59 KG